Translator Disclaimer
1 June 2001 Geodesics, periods, and equations of real hyperelliptic curves
Peter Buser, Robert Silhol
Duke Math. J. 108(2): 211-250 (1 June 2001). DOI: 10.1215/S0012-7094-01-10822-3

Abstract

In this paper we start a new approach to the uniformization problem of Riemann surfaces and algebraic curves by means of computational procedures. The following question is studied: Given a compact Riemann surface S described as the quotient of the Poincaré upper half-plane divided by the action of a Fuchsian group, find explicitly the polynomial describing S as an algebraic curve (in some normal form). The explicit computation given in this paper is based on the numerical computation of conformal capacities of hyperbolic domains. These capacities yield the period matrices of S in terms of the Fenchel-Nielsen coordinates, and from there one gets to the polynomial via theta-characteristics. The paper also contains a list of worked-out examples and a list of examples–new in the literature–where the polynomial for the curve, as a function of the corresponding Fuchsian group, is given in closed form.

Citation

Download Citation

Peter Buser. Robert Silhol. "Geodesics, periods, and equations of real hyperelliptic curves." Duke Math. J. 108 (2) 211 - 250, 1 June 2001. https://doi.org/10.1215/S0012-7094-01-10822-3

Information

Published: 1 June 2001
First available in Project Euclid: 5 August 2004

zbMATH: 1019.30042
MathSciNet: MR1833391
Digital Object Identifier: 10.1215/S0012-7094-01-10822-3

Subjects:
Primary: 30F10
Secondary: 14P05, 32G15, 32G20

Rights: Copyright © 2001 Duke University Press

JOURNAL ARTICLE
40 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.108 • No. 2 • 1 June 2001
Back to Top